Mississippi, 2013Flash Flooding and Hail in Mississippi, February 11 to 12, 2013
February 11 to 12, 2013 · NWS JAN · 15 events in 9 counties and zones
An upper disturbance which was associated with a frontal boundary caused some strong to severe storms to move across the region. These storms produced some quarter size hail, as well as some wind damage to trees and power lines.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 15
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper disturbance which was associated with a frontal boundary caused some strong to severe storms to move across the region. These storms produced some quarter size hail, as well as some wind damage to trees and power lines.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Feb 10, 9:50 PM CST, 2 hours 40 minutes earlier.
Area forecast discussion, Feb 10, 9:50 PM CST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
950 PM CST SUN FEB 10 2013
.UPDATE...
THE TORNADO WATCH CONTINUES FOR MARION...LAMAR AND FORREST COUNTIES
UNTIL 11PM DUE TO THE PERSISTENCE OF THOSE STORMS. THE FLOOD WATCH
WILL ALSO CONTINUE DUE TO CONSISTENTLY TRAINING STORMS THAT WILL
PROBABLY PERSIST FOR THE MAJORITY OF THE NIGHT. THERE HAS BEEN A
REDEVELOPMENT OF STORMS BACK IN OUR LA PARISHES AND DELTA COUNTIES
SO POPS HAD TO BE INCREASED FOR THOSE AREAS. THE SEVERE THREAT HAS
DECREASED BUT THE POSSIBILITY OF A SEVERE STORM CAN STILL NOT BE
RULED OUT. TEMPS/DEWPOINTS WERE SLIGHTLY ADJUSTED FOR THE FORECAST
UPDATE AS WELL AS OVERNIGHT POPS. /10/
&&
.AVIATION...
WIDESPREAD MVFR AND IFR CONDITIONS WILL CONTINUE AS SCT TO NUMEROUS
SHOWERS AND TSTMS CONTINUE TONIGHT. LCL LIFR CIGS VSBY WILL BE
POSSIBLE IN POCKETS OF HEAVIER RAIN. A FEW STORMS MAY BE SEVERE OVER
EXTREME SERN ZONES.
&&
DISCUSSION...TONIGHT THROUGH SATURDAY...ACTIVE DAY ONGOING WITH A
FEW SEVERE THUNDERSTORM WARNINGS AND AN UPTICK IN TORNADO WARNINGS.
THE MOST SEVERE ACTIVITY IS MOSTLY SOUTH OF I-20 WHERE THE BETTER
MOISTURE...INSTABILITY AND HELICITY IS LOCATED. THIS IS ALSO SOUTH OF
THE WARM FRONT WHICH IS ROUGHLY CUTTING ACROSS THE I-59 CORRIDOR UP
THROUGH CENTRAL MISSISSIPPI. STORMS ACROSS THE PINE BELT HAVE
DEVELOPED AND CONTINUE TO MOVE INTO AIR CHARACTERIZED BY 600-800
M2/S2 HELICITY VALUES. MODERATE RAIN WITH EMBEDDED THUNDERSTORMS IS
MOSTLY FOUND NORTH OF I-20. CONDITIONS ARE IMPROVING WEST OF THE MS
RIVER AS THE BULK OF THE RAIN HAS MOVED EAST OF THERE. THE COLD FRONT
IS STILL FURTHER WEST AND JUST TO THE EAST OF SHREVEPORT. THIS
ACTIVITY IS EXPECTED TO CONTINUE TO TRACK TO THE EAST THROUGH THIS
AFTERNOON AND EVENING. MODELS REMAIN CONSISTENT IN SHOWING THAT THE
FRONT WILL STALL AROUND SOUTHERN MISSISSIPPI LATER TONIGHT. THIS WILL
HELP TO KEEP SOME CHANCE FOR SHOWERS THROUGH THE NIGHT ACROSS THE FAR
SOUTHERN PORTIONS OF THE PINE BELT REGION. CURRENT FLASH FLOOD WATCH
EXPIRES AT 00Z FOR SOME LOCATIONS. HAVE GONE AHEAD AND LOCATED WHERE
THE HEAVIEST RAIN IS FALLING NOW AND WILL CONTINUE TO FALL THROUGH
THE EVENING AND POTENTIALLY OVERNIGHT. SOME LOCATIONS MAY GET TRIMMED
THIS EVENING AS HEAVIEST RAIN SHIFTS SOUTH. LOCATIONS SOUTH OF I-20
FROM ABOUT NATCHEZ TO PORTIONS OF THE I-59 CORRIDOR WILL REMAIN UNDER
THE WATCH THROUGH 12Z WITH POTENTIAL FOR 1-2 INCHES ADDITIONAL WITH
LOCALLY HIGHER.
THINKING REMAINS SIMILAR AS PREVIOUS FORECASTS IN THAT THE FRONT
WILL REMAIN STALLED ACROSS THE SOUTH THROUGH TUESDAY. A FEW
DISTURBANCES WILL MOVE ALONG THE FRONT BOTH MONDAY AND ESPECIALLY
TUESDAY. THE FIRST DISTURBANCE IS A RATHER SUBTLE SHORTWAVE BUT THIS
SHOULD BRING THE FIRST ROUND OF RAINFALL ESPECIALLY MONDAY AFTERNOON
FOR THE SOUTHERN TWO-THIRDS OF THE REGION. THE FAR NORTHERN DELTA
MAY BE THE DRIEST OF THE ENTIRE CWA FOR THE NEXT FEW DAYS. AN EVEN
STRONGER DISTURBANCE AND ASSOCIATED SFC LOW WILL TRACK ACROSS THE
REGION TUESDAY INTO TUESDAY EVENING...BRINGING THE LAST BOUT OF
RAIN(AND EVEN POTENTIAL FOR SOME THUNDERSTORMS) TO THE REGION. WITH
1.2-1.5 INCH PW VALUES STILL PRESENT ACROSS THE MAINLY I-20 AND
SOUTH...THIS SHOULD EFFICIENTLY DELIVER AN ADDITIONAL 2-4 INCHES OF
RAIN THROUGH TUESDAY NIGHT. THE BEST LOCATION TO SEE MOST OF THIS
HEAVIER RAIN WILL BE ALONG AND SOUTH OF I-20 AND AN EXTENSION TO THE
CURRENT FLASH FLOOD WATCH WILL LIKELY BE NEEDED IN THESE LOCATIONS.
THE SFC LOW WILL MOVE ALONG SOUTH MS AND TRACK UP THROUGH ALABAMA
EARLY WEDNESDAY AS THE UPPER TROUGH MOVES ACROSS WESTERN TN AND
NORTHERN MS. SOME ADDITIONAL SHOWER ACTIVITY WILL BE ASSOCIATED WITH
THIS UPPER TROUGH PASSAGE BUT AMOUNTS SHOULD BE LIGHT ON WEDNESDAY
MORNING. THIS WILL BE FOLLOWED BY MUCH DRIER AND SLIGHTLY COOLER AIR
WED-THU. A STRONG SHORTWAVE TROUGH IN THE NORTHERN STREAM WILL DIG
SOUTHWARD THU-FRI AND SEND VERY CHILLY AIR INTO THE ARKLAMISS FOR
THE WEEKEND. SOME OF THE COLDEST TEMPERATURES OF THIS WINTER SEASON
ARE EXPECTED. /28/EC/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 51 60 44 55 / 68 81 53 88
MERIDIAN 55 59 44 54 / 96 92 68 90
VICKSBURG 51 60 45 55 / 56 66 45 85
HATTIESBURG 60 62 48 58 / 100 92 85 86
NATCHEZ 52 57 48 58 / 68 83 82 88
GREENVILLE 46 56 43 55 / 32 34 19 84
GREENWOOD 47 57 44 55 / 40 39 23 84
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 6 AM CST MONDAY FOR MSZ055>058-061>066-
072>074.
LA...NONE.
AR...NONE.
&&Hazardous weather outlook, Feb 10, 7:40 PM CST, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
740 PM CST SUN FEB 10 2013
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>053-120145-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-
740 PM CST SUN FEB 10 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA AND PORTIONS OF CENTRAL MISSISSIPPI.
.DAY ONE...TONIGHT AND MONDAY
THE COLD FRONT WILL STALL NEAR THE GULF COAST EARLY MONDAY BRINGING
A RISK FOR ADDITIONAL HEAVY RAINFALL THROUGH TUESDAY AS SEVERAL
DISTURBANCES INTERACT WITH THE BOUNDARY. AREAS SOUTH OF I-20 COULD
SEE AN ADDITIONAL TWO TO FOUR INCHES OF RAINFALL DURING THIS
TIME...WHICH WILL CONTINUE THE RISK FOR FLASH FLOODING AND EVENTUAL
RIVER FLOODING.
.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW BEYOND
WEDNESDAY.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED EARLY WEEK.
MSZ054>066-072>074-120145-
COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-
LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-
FORREST-
740 PM CST SUN FEB 10 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST
MISSISSIPPI..
.DAY ONE...TONIGHT AND MONDAY
THE COLD FRONT WILL STALL NEAR THE GULF COAST EARLY MONDAY BRINGING
A RISK FOR ADDITIONAL HEAVY RAINFALL THROUGH TUESDAY AS DISTURBANCES
INTERACT WITH THE BOUNDARY. AREAS SOUTH OF I-20 COULD SEE AN
ADDITIONAL TWO TO FOUR INCHES OF RAINFALL DURING THIS TIME...WHICH
WOULD CONTINUE THE RISK FOR FLASH FLOODING AND EVENTUAL RIVER
FLOODING.
.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW BEYOND
WEDNESDAY.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED DURING EARLY WEEK.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.
28
In the hours before
Special weather statement, Feb 10, 9:08 PM CST, 3 hours 22 minutes before
LAZ016-MSZ047-048-110340-
WARREN MS-HINDS MS-MADISON LA-
908 PM CST SUN FEB 10 2013
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
908 PM CST SUN FEB 10 2013
...STRONG THUNDERSTORM MOVING FROM WARREN INTO HINDS COUNTY...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES WEST OF LE TOURNEAU AT 908 PM
CST...MOVING NORTHEAST AT 65 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHERN HINDS AND SOUTHERN WARREN COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3249 9044 3249 9034 3235 9027 3220 9073
3222 9073 3220 9074 3220 9076 3219 9075
3219 9077 3211 9099 3228 9108
TIME...MOT...LOC 0308Z 247DEG 55KT 3224 9090
EECSpecial weather statement, Feb 10, 9:38 PM CST, 2 hours 52 minutes before
MSZ043-048-049-110430-
RANKIN MS-MADISON MS-HINDS MS-
938 PM CST SUN FEB 10 2013
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
938 PM CST SUN FEB 10 2013
...FAST MOVING STRONG STORM MOVING INTO THE NORTHERN SIDE OF JACKSON
METRO...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED OVER BOLTON AT 938 PM CST...MOVING
EAST NORTHEAST AT 65 MPH.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHEASTERN HINDS...SOUTHERN MADISON AND NORTHERN RANKIN
COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3260 8978 3246 8976 3226 9047 3243 9055
3272 8973 3264 8973
TIME...MOT...LOC 0338Z 249DEG 55KT 3238 9040
BYBLocal storm report, Feb 10, 10:22 PM CST, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
1022 PM CST SUN FEB 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0854 AM HAIL CROSSETT 33.13N 91.97W
02/10/2013 E1.00 INCH ASHLEY AR LAW ENFORCEMENT
NICKEL TO QUARTER SIZED HAIL AROUND CROSSETT.
0855 AM TSTM WND DMG CROSSETT 33.13N 91.97W
02/10/2013 ASHLEY AR LAW ENFORCEMENT
TREE DOWN IN CROSSETT
0905 AM HAIL HAMBURG 33.23N 91.80W
02/10/2013 E0.50 INCH ASHLEY AR LAW ENFORCEMENT
DIME SIZED HAIL OCCURRED
0905 AM HAIL HAMBURG 33.23N 91.80W
02/10/2013 E0.75 INCH ASHLEY AR BROADCAST MEDIA
DIME SIZE HAIL REPORTED IN HAMBURG
1047 AM TSTM WND DMG 4 N TALLULAH 32.47N 91.19W
02/10/2013 MADISON LA UTILITY COMPANY
POWER LINES DOWN
1049 AM TSTM WND DMG SILVER CITY 33.10N 90.50W
02/10/2013 HUMPHREYS MS PUBLIC
BARN DESTROYED ALONG HWY 149
1056 AM TSTM WND DMG 2 E EAGLE BEND 32.52N 90.97W
02/10/2013 WARREN MS LAW ENFORCEMENT
SOME TREES HAD TOPS BROKEN OFF. AN ADDITIONAL REPORT OF
NUMEROUS TREES DOWN.
1108 AM TSTM WND DMG 4 NE YAZOO CITY 32.90N 90.36W
02/10/2013 YAZOO MS LAW ENFORCEMENT
TREE DOWN ACROSS CARSON RD
1115 AM TSTM WND DMG 3 NE REDWOOD 32.51N 90.77W
02/10/2013 WARREN MS EMERGENCY MNGR
SEVERAL POWER LINES DOWN ON FLOWEREE RD.
1135 AM TSTM WND DMG DURANT 33.08N 89.86W
02/10/2013 HOLMES MS LAW ENFORCEMENT
POWER LINES DOWN.
1138 AM TSTM WND DMG FLORA 32.55N 90.31W
02/10/2013 MADISON MS LAW ENFORCEMENT
TREES AND POWER LINES DOWN AROUND FLORA...ALSO SCATTERED
TREES DOWN ACROSS MUCH OF SW MADISON COUNTY.
1150 AM TSTM WND DMG CAMDEN 32.78N 89.84W
02/10/2013 MADISON MS PUBLIC
FEW OLDER TREES BLOWN DOWN.
1151 AM TSTM WND DMG 2 S MCADAMS 32.99N 89.69W
02/10/2013 ATTALA MS EMERGENCY MNGR
TREES DOWN ACROSS HWY 14W
1155 AM TSTM WND DMG 2 E KOSCIUSKO 33.06N 89.55W
02/10/2013 ATTALA MS UTILITY COMPANY
POWER LINES DOWN
1220 PM FLASH FLOOD VICKSBURG 32.33N 90.87W
02/10/2013 WARREN MS EMERGENCY MNGR
NUMEROUS REPORTS OF FLOODED STREETS AND ROADS IN
VICKSBURG AREA. PEMBERTON ROAD REPORTED IMPASSABLE. 2.19
INCHES OF RAIN BETWEEN 11 AM AND 1225 PM EAST SIDE OF
VICKSBURG AT COCORAHS SITE.
1250 PM FLASH FLOOD VICKSBURG 32.33N 90.87W
02/10/2013 WARREN MS AMATEUR RADIO
EXTENSIVE STREET AND ROAD FLOODING. FIRE DEPARTMENT HAS
HAD TO RESCUE A FEW MOTORISTS FROM FLOODED CARS. 2.6
INCHES OF RAIN SINCE 11 AM AT COCORAHS SITE ON EAST SIDE
OF CITY.
0125 PM FLASH FLOOD MADISON 32.45N 90.11W
02/10/2013 MADISON MS PUBLIC
WATER REPORTED ACROSS MADISON AVE NEAR THE TRAIN TRACKS
0135 PM FLOOD 3 ESE VICKSBURG 32.31N 90.82W
02/10/2013 WARREN MS EMERGENCY MNGR
SEVERAL ROADS FLOODED IN THE CITY OF VICKSBURG AND ACROSS
WARREN COUNTY
0135 PM TSTM WND DMG SCOOBA 32.83N 88.48W
02/10/2013 KEMPER MS LAW ENFORCEMENT
POWER LINE DOWN
0140 PM TSTM WND DMG 3 S RAYMOND 32.22N 90.42W
02/10/2013 HINDS MS UTILITY COMPANY
POWER LINES DOWN
0155 PM FLASH FLOOD 5 W BRANDON 32.29N 90.08W
02/10/2013 RANKIN MS PUBLIC
FLOODING AT AUTRY ST AND SKYLANE DR IN PEARL
0200 PM TSTM WND DMG FERRIDAY 31.63N 91.56W
02/10/2013 CONCORDIA LA LAW ENFORCEMENT
TREE DOWN IN TOWN
0220 PM FLASH FLOOD 7 SSE CLINTON 32.24N 90.30W
02/10/2013 HINDS MS PUBLIC
FLOODING REPORTED ON BYRAM TO RAYMOND RD...SIWELL RD AT
MCCLUER RD...AND RAYMOND RD.
0230 PM FLASH FLOOD 3 S FLOWOOD 32.28N 90.11W
02/10/2013 RANKIN MS PUBLIC
FLOODING ON PEMBERTON DRIVE IN PEARL
0255 PM FLASH FLOOD 5 SW JACKSON 32.26N 90.26W
02/10/2013 HINDS MS PUBLIC
FLOODING REPORTED ON LONGWOOD DRIVE IN JACKSON
0305 PM FLASH FLOOD 5 NW FLOWOOD 32.37N 90.17W
02/10/2013 HINDS MS PUBLIC
FLOODING REPORTED ON FOREST AVE AND WOODLAND AVE IN
JACKSON
0342 PM TORNADO 3 SE ARM 31.48N 89.98W
02/10/2013 LAWRENCE MS EMERGENCY MNGR
THREE HOMES DAMAGED ALONG WITH SEVERAL BARNS DAMAGED.
NUMEROUS TREES AND POWERLINES WERE DOWNED ALONG GW SMITH
RD.
0428 PM TORNADO 1 WSW PICKWICK 31.13N 89.86W
02/10/2013 MARION MS EMERGENCY MNGR
*** 5 INJ *** HOMES DAMAGED ALONG MT CARMEL CHURCH RD AND
REGAN RD. 5 INJURIES REPORTED ALONG THE PATH SO FAR.
0438 PM HAIL ARM 31.50N 90.02W
02/10/2013 E1.00 INCH LAWRENCE MS EMERGENCY MNGR
0448 PM TORNADO 10 E COLUMBIA 31.23N 89.65W
02/10/2013 LAMAR MS EMERGENCY MNGR
FIVE HOMES WERE DAMAGED ALONG PROSPRES RIDGE ROAD NEAR
THE MARION/LAMAR COUNTY BORDER.
0450 PM TORNADO 8 NE PINEBUR 31.23N 89.63W
02/10/2013 LAMAR MS EMERGENCY MNGR
HOME DESTROYED ON WHILEY LOTT RD...NEAR THE
MARION...LAMAR CO LINE.
0455 PM HAIL ELLISVILLE 31.60N 89.21W
02/10/2013 E0.88 INCH JONES MS AMATEUR RADIO
0512 PM TORNADO 3 W WEST HATTIESBURG 31.32N 89.43W
02/10/2013 LAMAR MS EMERGENCY MNGR
LARGE TORNADO ON THE GROUND...MULTIPLE CONFIRMING REPORTS
AS WELL AS LIVE VIDEO STREAM. MULTIPLE DMG REPORTS ACROSS
LAMAR COUNTY.
0515 PM TORNADO HATTIESBURG 31.31N 89.31W
02/10/2013 FORREST MS TRAINED SPOTTER
OAK GROVE HIGH SCHOOL AND BASEBALL FIELDS MAJORLY
DAMAGED.
0521 PM TORNADO 1 NW HATTIESBURG 31.32N 89.32W
02/10/2013 FORREST MS PUBLIC
DAMAGE ACROSS THE WESTERN PORTION OF USM CAMPUS...POWER
LINES DOWN AND DEBRIS THROWN ABOUT AND BLOCKING RDS.
0523 PM TORNADO 3 NE HATTIESBURG 31.35N 89.26W
02/10/2013 FORREST MS PUBLIC
CONSIDERABLE DAMAGE TO A HARDWARE STORE IN PETAL.
MULTIPLE HOMES DAMAGED IN THE AREA. POSSIBLE INJURIES.
0540 PM HAIL GOSS 31.36N 89.89W
02/10/2013 E2.75 INCH MARION MS EMERGENCY MNGR
BASEBALL TO POSSIBLY SOFTBALL SIZED HAIL IN AND AROUND
GOSS.
0543 PM HAIL 3 NW BUNKER HILL 31.42N 89.84W
02/10/2013 E1.00 INCH JEFFERSON DAVIS MS OFFICIAL NWS OBS
HAIL LIKELY LARGER BASED OFF NEARBY REPORTS.
0600 PM FLASH FLOOD PRENTISS 31.60N 89.87W
02/10/2013 JEFFERSON DAVIS MS LAW ENFORCEMENT
WATER COVERED A PORTION OF JOHN ST IN PRENTISS...STREET
WAS CLOSED FOR A BIT OF TIME.
0703 PM FLASH FLOOD 1 WSW OVETT 31.48N 89.05W
02/10/2013 JONES MS EMERGENCY MNGR
FLOODING ON OVETT MOSELLE ROAD IN FRONT OF THE POST
OFFICE
0725 PM FLASH FLOOD 2 NNW MOSELLE 31.53N 89.29W
02/10/2013 JONES MS EMERGENCY MNGR
FLASH FLOODING REPORTED ON PITTMAN RD NEAR PHILLIPS RD.
&&
BURSESpecial weather statement, Feb 10, 10:35 PM CST, 1 hour 55 minutes before
MSZ048-053-054-059-110520-
JEFFERSON MS-HINDS MS-COPIAH MS-CLAIBORNE MS-
1035 PM CST SUN FEB 10 2013
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1035 PM CST SUN FEB 10 2013
...FAST MOVING STRONG STORM MOVING THROUGH PORTIONS OF WEST CENTRAL
MISSISSIPPI...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WIND GUSTS WAS LOCATED 4 MILES SOUTHWEST OF ALCORN
AT 1034 PM CST...MOVING NORTHEAST AT 55 MPH.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN CLAIBORNE...NORTHWESTERN COPIAH...SOUTHWESTERN HINDS AND
NORTH CENTRAL JEFFERSON COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3191 9120 3226 9037 3203 9025 3173 9115
3188 9123
TIME...MOT...LOC 0434Z 246DEG 49KT 3185 9110
BYBLocal storm report, Feb 10, 11:05 PM CST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
1105 PM CST SUN FEB 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM TORNADO 3 W WEST HATTIESBURG 31.32N 89.43W
02/10/2013 LAMAR MS EMERGENCY MNGR
*** 8 INJ *** LARGE TORNADO ON THE GROUND...MULTIPLE
CONFIRMING REPORTS AS WELL AS LIVE VIDEO STREAM. MULTIPLE
DMG REPORTS AND 2 CRITICAL INJURIES REPORTED IN LAMAR
COUNTY.
0521 PM TORNADO 1 NW HATTIESBURG 31.32N 89.32W
02/10/2013 FORREST MS PUBLIC
*** 53 INJ *** DAMAGE ACROSS THE WESTERN PORTION OF USM
CAMPUS...POWER LINES DOWN AND DEBRIS THROWN ABOUT AND
BLOCKING RDS. APPROXIMATELY 53 INJURIES TREATED AT
FORREST GENERAL HOSPITAL.
&&
AWSpecial weather statement, Feb 10, 11:25 PM CST, 1 hour 5 minutes before
MSZ048-049-054-055-110555-
SIMPSON MS-RANKIN MS-HINDS MS-COPIAH MS-
1125 PM CST SUN FEB 10 2013
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1125 PM CST SUN FEB 10 2013
A STRONG THUNDERSTORM CAPABLE OF PRODUCING DIME TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 7 MILES SOUTHWEST OF DRY GROVE AT
1124 PM CST...MOVING EAST AT 45 MPH.
VERY HEAVY RAIN ALONG WITH CLOUD TO GROUND LIGHTNING ARE ALSO
POSSIBLE WITH THIS STORM.
PEOPLE IN NORTH CENTRAL COPIAH...SOUTHEASTERN HINDS...SOUTHWESTERN
RANKIN AND NORTHWESTERN SIMPSON COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3226 8994 3204 8988 3194 9050 3211 9055
TIME...MOT...LOC 0524Z 257DEG 40KT 3205 9041
BK
Flash Flood, Jones
- When
- February 11, 12:30 AM CST to 1:20 AM CST
- Where
- Jones County, 0.59 mi W of Ellisville to 1 mi S of Ellisville
- Cause
- Heavy Rain
- Property damage
- $25,000
- Reported by
- Public
- Coordinates
- 31.600, -89.210
Flooding occurred in the area, with water in one home.
Hail, Lamar
- When
- February 11, 1:45 AM CST
- Where
- Lamar County, 0.91 mi NE of Epley
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 31.390, -89.510
Hail, Jefferson
- When
- February 12, 8:30 AM CST
- Where
- Jefferson County, 0.91 mi SE of Fayette
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 31.710, -91.060
Flash Flood, Simpson
- When
- February 12, 9:50 AM CST to 10:50 AM CST
- Where
- Simpson County, 0.91 mi NE of Mendenhall to 1.58 mi NE of Mendenhall
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 31.960, -89.870
A few streets were flooded in Mendenhall.
Hail, Claiborne
- When
- February 12, 11:33 AM CST
- Where
- Claiborne County, 1.38 mi S of Grand Gulf
- Measured
- 0.75 in hail
- Reported by
- Other Federal Agency
- Coordinates
- 32.010, -91.050
Hail, Claiborne
- When
- February 12, 11:38 AM CST
- Where
- Claiborne County, 0.91 mi SW of Galloway
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 32.060, -90.980
Hail, Hinds
- When
- February 12, 11:56 AM CST
- Where
- Hinds County, 1.38 mi S of Utica
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 32.100, -90.620
Hail, Hinds
- When
- February 12, 12:00 PM CST
- Where
- Hinds County, 1.38 mi S of Utica
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 32.100, -90.620
Hail, Leake
- When
- February 12, 12:05 PM CST
- Where
- Leake County, 0.9 mi SW of Sproles Siding
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 32.590, -89.590
Hail ranged in size from pea to quarter size.
Hail, Hinds
- When
- February 12, 12:15 PM CST
- Where
- Hinds County, 1.81 mi SW of Spring Ridge
- Measured
- 0.88 in hail
- Reported by
- Broadcast Media
- Coordinates
- 32.160, -90.350
The hail fell between Terry and Raymond.
Hail, Hinds
- When
- February 12, 12:22 PM CST
- Where
- Hinds County, 0.91 mi NE of New Byram
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 32.190, -90.260
Hail, Rankin
- When
- February 12, 12:30 PM CST
- Where
- Rankin County, 0.69 mi N of Lakeland
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 32.230, -90.170
Hail, Rankin
- When
- February 12, 12:53 PM CST
- Where
- Rankin County, 2.23 mi SW of Leesburg
- Measured
- 1 in hail
- Reported by
- Social Media
- Coordinates
- 32.410, -89.800
Hail, Scott
- When
- February 12, 12:56 PM CST
- Where
- Scott County, 2.15 mi SSW of Groveton
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 32.400, -89.730
Flash Flood, Hinds
- When
- February 12, 1:00 PM CST to 1:45 PM CST
- Where
- Hinds County, 2.57 mi SSE of Longaloo to 2.52 mi SSW of Tougaloo
- Cause
- Heavy Rain
- Reported by
- Other Federal Agency
- Coordinates
- 32.364, -90.140
Flash flooding occurred along Hanging Moss Creek.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Alabama, February 11 to 12, 2013$3.4 million · 12 events
- Flash Flood and Flooding in Georgia, February 11 to 15, 2013$500,000 · 5 events
- Hail and Damaging Winds in Texas, February 11, 2013$67,000 · 1.75 in hail · 7 events
- Winter Weather in Pennsylvania, February 11, 20139 events
- Winter Weather in New Jersey, February 11, 20135 events
- Hail in Texas, February 11, 2013$1,000 · 1 in hail · 5 events
- Flood and Hail in Florida, February 11 to 13, 2013$2,000 · 1 in hail · 4 events
- High Wind in Illinois, February 11, 201350 kt wind · 1 event
- Hail in Louisiana, February 11, 20130.88 in hail · 1 event
- Waterspout in Gulf of Mexico, February 11, 20131 event
- Heavy Snow in New Mexico, February 11 to 12, 20131 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 433357, 433358, 433359, 433360, 433361, 433362, 433363, 430903, 430904, 430905, 430906, 430910, 430916, 430919, 430922.